1609: The client arrives at the emergency department (ED) from work, where she was exposed to an aerosolized chemical and became extremely short of breath. The client arrived in moderate distress with tachypnea and audible wheezes. The client has a medical history of asthma, hypertension and had a myocardial infarction two years ago.
1630: 20-gauge peripheral vascular access device started in the left antecubital space. Flushed with 5 mL of 0.9% sodium chloride (normal saline) without resistance.
1649: Prescribed medications administered. Nebulizer administered.
1700: Client became anxious and restless and noted abrupt onset of chest pain that is constant. The client was pale and diaphoretic. Physician was verbally notified at this time of the client's condition change.
- start peripheral vascular access device
- albuterol 2.5 mg via nebulizer x 1 dose
- montelukast 10 mg p.o. x 1 dose
- methylprednisolone 125 mg intravenous push x1 dose
➢ Complete the following sentence by choosing from the list of options.
The nurse recognizes that the client's angina was caused by the prescribed [montelukast / albuterol / methylprednisolone] due to the medication's [inhibition of leukotriene receptors / beta-2 agonist / inhibition of inflammatory cytokines] and [bronchodilation. / increased sympathetic activity. / ability to raise serum glucose.]
Sign in to reveal the correct answer & rationale
A free account unlocks answers for the preview questions in every exam. A pass unlocks all of them.